California, 2011

Winter Storm and Flooding in California, June 5 to 6, 2011

June 5 to 6, 2011 · NWS HNX · 11 events in 5 counties and zones

A developing Pacific storm approached California on June 4th. Cold air pushed into the San Joaquin Valley, plunging temperatures to well below normal.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

A developing Pacific storm approached California on June 4th. Cold air pushed into the San Joaquin Valley, plunging temperatures to well below normal. The high at Fresno on the 4th was only 66 degrees, six degrees colder than the previous record low maximum temperature for the date of 72 degrees, set in 1954. As the push of cold air funneled through the passes of the Kern County mountains.

The upper-level trough reached the California coast during the evening of June 4th, with the associated low dropping to west of Monterey Bay overnight. Ahead of the low, the warm front moved into the central California interior, bringing mostly light rain. Because the airmass was warm, snow levels were high, around 9000 feet. Also ahead of the front, downsloping winds developed over the Tehachapi Mountains, as well as in the Kern River Canyon. Gusts to around 50 mph were recorded at the base of the Grapevine during the morning of the 4th, but then subsided as the front arrived before increasing again the next day. The downsloping winds also brought several degrees of warming to the south end of the San Joaquin Valley. Bakersfield had a high of 83 degrees on June 5th, with the Porterville Municipal Airport only 2 degrees cooler. The California Highway Patrol weigh station at the base of the Grapevine had a high of 78 degrees on the 5th, 6 degrees warmer than the previous day.

A pronounced dry slot developed behind the warm front, and much of the central and southern San Joaquin Valley saw dry weather for the morning of June 5th.

An upper-level disturbance rotating around the low moved over the San Joaquin Valley during the afternoon of June 5th. This disturbance triggered showers and thunderstorms that produced heavy rain and lightning, but little hail. Fresno recorded 1.16 inch of rain on the 5th, all but 0.06 inch falling after 5 PM. Rain continued in to the morning hours of June 6th, bringing the 48-hour total to 1.64 inch at Fresno-Yosemite International Airport. This made June 2011 the third wettest June on record, and only 0.02 inch behind the second place amount of 1.66 inch (June 1939). The wettest June on record for Fresno was June 1998, with 1.93 inch.

There were some reports of road flooding from the heavy rains, as well as a few trees that were toppled as the soil became saturated. In the Southern Sierra Nevada, the snow level began falling as the cold front arrived, with late-season accumulating snow prompting a (rare for June) Winter Storm Warning. Up to 9 inches of new snow fell on the high country of the Southern Sierra Nevada on June 5th-6th.

As the upper-level low came onshore over southern Monterey/northern San Luis Obispo Counties, a strong vorticity maximum was rotating around the low center. This vorticity dropped south off the coast, then deepened into an upper-level low and swung in land over the San Joaquin Valley, triggering thunderstorms over the Southern Sierra Nevada during the evening of June 7th. As the low moved into southern Nevada, a northeasterly flow developed over the Southern Sierra Nevada. This flow pushed debris clouds from the thunderstorms over the east side of the San Joaquin Valley, resulting in a few sprinkles falling as far west as Dinuba, Fresno and Visalia. This flow also caused clouds to pool over the south end of the San Joaquin Valley during the early morning of June 8th, but these clouds dissipated shortly after sunrise.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Jun 5, 5:47 PM PST, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 5, 5:47 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
647 PM PDT SUN JUN 5 2011

.SYNOPSIS...
UNSETTLED WEATHER CAN BE EXPECTED INTO MONDAY DUE TO A COLD
STORM OFF THE CENTRAL COAST THAT IS SLOWLY MOVING EASTWARD. WINTER
LIKE CONDITIONS WITH SNOW SHOWERS ARE LIKELY THROUGH MONDAY MORNING
OVER THE SOUTHERN SIERRA NEVADA. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH MID-WEEK AS A TROUGH PATTERN WILL REMAIN OVER THE
AREA.

&&

...UPDATE ISSUED TO ADD THUNDERSTORMS TO PRODUCTS AT LEAST THROUGH
MIDNIGHT...

.DISCUSSION...THE UPPER LOW IS BEGINNING TO MOVE TOWARD THE COAST.
A DEFORMATION ON THE NE SIDE OF THE LOW AND ASSOCIATED PVA IS
BEGINNING TO FIRE A FEW TSTMS IN THE VALLEY FROM THE NW CORNER OF
KERN COUNTY NORTH THRU KINGS FRESNO AND MERCED COUNTIES. THESE
TYPES OF TSTMS ARE DYNAMICALLY GENERATED...AND COULD OCCUR JUST
ABOUT ANYWHERE...EVEN AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 221 PM PDT SUN JUN 5 2011/

DISCUSSION...CURRENT SATELLITE TIME LAPSE IMAGERY CONTINUES TO
SHOW A RATHER DEEP AND COLD STORM SYSTEM SPINNING A FEW HUNDRED
MILES OFF THE CENTRAL CA COAST. THE SYSTEM APPEARS TO HAVE DRIFTED
SOUTHWARD A BIT SINCE THIS MORNING BUT AS OF THIS WRITING...HAS
NOT YET BEGUN TO MAKE ITS PROJECTED TURN TOWARD THE CA COAST. SHORT
WAVE IMPULSES WRAPPED IN THE COUNTER CLOCKWISE CIRCULATION OF THIS
STORM ARE...HOWEVER...GENERATING A COUPLE LINES OF SHOWERS IN CENTRAL
CA. ONE LINE IS VERY CLOSE TO THE COAST AND THE OTHER LINE EXTENDS
ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY FROM TWISSLEMAN TO
TRANQUILITY NORTHWARD TO THE VICINITY OF MERCED AND ATWATER.

AS THE STORM MIGRATES TOWARD THE COAST DURING THE NEXT SEVERAL HRS...
SHOWERS WILL LIKELY BECOME MORE NUMEROUS ACROSS MUCH OF THE CENTRAL
CA INTERIOR THIS EVENING. DURING THE LATTER PART OF TONIGHT...THE
STORM WILL FINALLY MOVE INLAND AND BE DIRECTLY OVER CENTRAL CA BY
MONDAY MORNING. AS THE COLDEST PART OF THIS SYSTEM MOVES OVERHEAD...
SNOW LEVELS WILL LOWER TO ABOUT 7000 FEET OVER THE SIERRA. ABOVE
THIS ELEVATION...SEVERAL INCHES OF SNOW WILL ACCUMULATE BY MIDDAY
MONDAY WITH POTENTIALLY HAZARDOUS WINTER TRAVEL. THE FOCUS OF HEAVY
SNOW OVER THE HIGH SIERRA WILL BE JUST NORTH AND EAST OF THE TRACK
OF THIS STORM TONIGHT... WHICH APPEARS TO BE FROM YOSEMITE TO KINGS
CANYON. UNLESS THE STORM TRACKS FARTHER SOUTH THAN ANTICIPATED...
RELATIVELY LIGHT SNOW ACCUMULATIONS WILL OCCUR IN THE TULARE COUNTY
MOUNTAINS LATE TONIGHT INTO MONDAY MORNING. NONETHELESS...ACCUMULATING
SNOW FOR SO LATE IN THE SEASON HAS WARRANTED A WINTER WEATHER ADVISORY
IN THE TULARE COUNTY MOUNTAINS WHILE A WINTER STORM WARNING HAS BEEN
POSTED FOR THE HIGH SIERRA FROM FRESNO COUNTY NORTH. (DETAILS CAN BE
FOUND IN THE SFOWSWHNX... WWUS46)

THE LOW THAT FINALLY KICKS THIS STORM INLAND AND EVENTUALLY INTO THE
GREAT BASIN MONDAY AFTERNOON IS FORECAST TO DROP SOUTHWARD INTO CA
BY TUESDAY AFTERNOON. ALTHOUGH MOISTURE WITH THIS SECOND FEATURE IS
RATHER LIMITED...IT WILL GENERATE ENOUGH OROGRAPHIC LIFT TO PRODUCE
ADDITIONAL SHOWERS OVER THE SIERRA NEVADA THROUGH TUESDAY EVENING
WITH A BIT MORE SNOW ABOVE 8500 FEET. OTHERWISE...TEMPERATURES WILL
CONTINUE TO RUN WELL BELOW SEASONAL NORMALS THROUGH TUESDAY.

TEMPERATURES WILL MODERATE A BIT AFTER TUESDAY BUT MAY TAKE UNTIL
FRIDAY TO FINALLY WARM TO SEASONABLE LEVELS. DURING THIS TIME...
A BAGGY UPPER LEVEL TROUGH WILL RESIDE OVER CA WITH A WEAK TO
MODERATE ONSHORE FLOW. IF THE EXTENDED MODELS ARE RIGHT...TEMPS
WILL TREND SLIGHTLY COOLER ON DAYS 6 AND 7. BOTH THE GFS AND ECM
SOLNS DEEPEN THE UPPER LEVEL TROUGH AND INCREASE THE ONSHORE FLOW
ACROSS CA NEXT WEEKEND WHICH IN TURN MIGHT CAUSE A REJUVENATION
OF SHOWERS OVER THE HIGHEST ELEVATIONS OF THE SIERRA.

&&

.AVIATION...
AREAS OF IFR AND MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA
NEVADA AND TEHACHAPI MOUNTAINS THROUGH 00Z TUESDAY. LOCAL MVFR
IN ISOLATED TO SCATTERED SHOWERS IN THE SAN JOAQUIN VALLEY.
OTHERWISE...VFR CONDITIONS OVER THE CENTRAL CALIFORNIA INTERIOR
THROUGH 00Z TUESDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
MONDAY ABOVE 7000 FEET FOR THE CAZ097.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY
ABOVE 7000 FEET FOR THE CAZ096.

&&

PUBLIC...BINGHAM
AVN/FW...MV
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 5, 5:57 PM PST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
657 PM PDT SUN JUN 5 2011

CAZ089>092-070200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
657 PM PDT SUN JUN 5 2011

...ISOLATED THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...AT LEAST THROUGH
MIDNIGHT...AS AN UPPER LEVEL LOW PRESSURE AREA APPROACHES THE
CENTRAL CALIFORNIA COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BINGHAM

In the hours before

Special weather statement, Jun 5, 5:37 PM PST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
637 PM PDT SUN JUN 5 2011

CAZ089>091-060345-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
637 PM PDT SUN JUN 5 2011

...THUNDERSTORMS DEVELOPING...

ISOLATED THUNDERSTORMS ARE DEVELOPING AHEAD OF A LOW PRESSURE AREA
THAT WILL MOVE ACROSS CENTRAL CALIFORNIA LATE TONIGHT.

AT 630 PM...THE STORMS WERE LOCATED NEAR LOS BANOS AND LEMOORE AND
WERE MOVING NORTH AT 15 TO 20 MPH.

FURTHER THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THE EVENING
HOURS.

BINGHAM

WEATHER.GOV/HANFORD
Special weather statement, Jun 5, 6:19 PM PST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
719 PM PDT SUN JUN 5 2011

CAZ089>092-060300-
KINGS CA-FRESNO CA-KERN CA-MERCED CA-MADERA CA-TULARE CA-
719 PM PDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN TULARE COUNTY
  SOUTHWESTERN MADERA COUNTY
  MERCED COUNTY
  NORTHWESTERN KERN COUNTY
  WESTERN AND CENTRAL FRESNO COUNTY
  KINGS COUNTY

UNTIL 800 PM PDT

AT 704 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LIVINGSTON IN MERCED COUNTY...EXTENDING SOUTH TO NEAR WASCO IN KERN
COUNTY...AND MOVING NORTH AT 20 MPH.

STRONGEST STORMS WERE LOCATE NORTHWEST OF MERCED...WEST OF
FRESNO...AND SOUTHWEST OF HANFORD.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER.

LAT...LON 3751 12063 3680 11979 3591 11922 3561 11966
      3721 12110
TIME...MOT...LOC 0214Z 229DEG 19KT 3750 12064 3572 11938

BINGHAM
Special weather statement, Jun 5, 6:51 PM PST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
751 PM PDT SUN JUN 5 2011

CAZ089>092-060330-
KINGS CA-FRESNO CA-KERN CA-MERCED CA-MARIPOSA CA-MADERA CA-TULARE CA-
751 PM PDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN TULARE COUNTY
  SOUTHWESTERN MADERA COUNTY
  SOUTHWESTERN MARIPOSA COUNTY
  EAST CENTRAL MERCED COUNTY
  NORTHWESTERN KERN COUNTY
  CENTRAL FRESNO COUNTY
  KINGS COUNTY

UNTIL 830 PM PDT

AT 735 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERCED SOUTH TO
NEAR TO WASCO. THE LINE WAS MOVING SLOWLY EAST AT 10 MPH WITH THE
INDIVIDUAL STORMS MOVING NORTH ALONG THE LINE AT 25 MPH.

STRONGEST STORMS WERE LOCATED NORTH AND EAST OF MADERA...WEST OF
FRESNO...AND FROM NEAR SAN JOAQUIN TO LEMOORE...TO CORCORAN.
ADDITIONAL NEW STORMS WERE DEVELOPING WEST OF DELANO AND WASCO.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   HANFORD...
   MADERA...
   FRESNO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER.

LAT...LON 3737 12015 3583 11919 3551 11959 3710 12065
TIME...MOT...LOC 0246Z 237DEG 19KT 3729 12040 3564 11925

BINGHAM
Special weather statement, Jun 5, 7:24 PM PST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
824 PM PDT SUN JUN 5 2011

CAZ089>093-096-060400-
KINGS CA-FRESNO CA-KERN CA-MERCED CA-MARIPOSA CA-MADERA CA-TULARE CA-
824 PM PDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN TULARE COUNTY
  CENTRAL MADERA COUNTY
  SOUTHERN MARIPOSA COUNTY
  EAST CENTRAL MERCED COUNTY
  CENTRAL KERN COUNTY
  CENTRAL FRESNO COUNTY
  EASTERN KINGS COUNTY

UNTIL 900 PM PDT

AT 806 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF
OAKHURST TO 10 MILES WEST OF BAKERSFIELD...AND MOVING EAST AT 20
MPH.

STRONGEST STORMS WERE LOCATED EAST OF MERCED...RIVERDALE TO
REEDLEY...THE IMMEDIATE HANFORD AREA...AND NEAR BUTTONWILLOW WEST OF
BAKERSFIELD.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER.

LAT...LON 3742 11965 3529 11893 3529 11948 3741 12031
TIME...MOT...LOC 0317Z 270DEG 19KT 3744 11995 3531 11913

BINGHAM
Special weather statement, Jun 5, 7:44 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
844 PM PDT SUN JUN 5 2011

CAZ089>093-096-060430-
KINGS CA-FRESNO CA-MARIPOSA CA-MADERA CA-TULARE CA-
844 PM PDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL TULARE COUNTY
  CENTRAL MADERA COUNTY
  SOUTH CENTRAL MARIPOSA
  CENTRAL FRESNO COUNTY
  NORTHEASTERN KINGS COUNTY

UNTIL 930 PM PDT

AT 832 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
YOSEMITE SOUTH ENTRANCE TO 5 MILES SOUTHWEST OF TULARE. THE LINE
WAS MOVING EAST AT 10 MILES AN HOUR WITH THE STORMS MOVING NORTH
ALONG THE LINE AT 25 MPH.

STRONGEST STORMS WERE LOCATED NEAR CLOVIS...HANFORD...AND 5 MILES
SOUTH OF EL PORTAL.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3756 11959 3622 11924 3603 11959 3739 12009
TIME...MOT...LOC 0341Z 251DEG 22KT 3748 11981 3615 11933

BINGHAM

The radar

The San Joaquin Valley radar (KHNX), 47 km away, was scanning. The volume nearest the first event began at 03:47 UTC.

Open the radar archive at this moment

Event by event

7 flood, 2 thunderstorm wind, 2 winter storm. Local standard time, as filed.

Flood, Fresno

When
June 5, 7:46 PM PST to 9:46 PM PST
Where
Fresno County, 1.87 mi SE of (Fch) Chandler Af to 1.76 mi ESE of (Fch) Chandler Af
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.714, -119.793

Highway Patrol reported the Highway 41 on ramp at Highway 99 was flooded.

Flood, Fresno

When
June 5, 9:15 PM PST to 11:15 PM PST
Where
Fresno County, Clovis to 1.82 mi SSE of Clovis
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.820, -119.700

Several reports of city street flooding were reported in North Fresno and Clovis by a trained spotter.

Flood, Kings

When
June 5, 9:30 PM PST to 11:30 PM PST
Where
Kings County, Hanford to 0.66 mi S of Short Acres
Cause
Heavy Rain
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.330, -119.650

Off duty National Weather Service employee reported street flooding at North 11th Avenue and West Elm Street in Hanford.

Thunderstorm Wind, Kings

When
June 5, 9:30 PM PST to 9:35 PM PST
Where
Kings County, Hanford
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
36.330, -119.650

Off duty NWS employee reported a tree down in center divider of North 11th Avenue just north of West Lacey Blvd.

Flood, Fresno

When
June 5, 9:59 PM PST to 11:59 PM PST
Where
Fresno County, 2.03 mi E of (Fch) Chandler Af to 2.33 mi E of (Fch) Chandler Af
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.733, -119.784

California Highway Patrol reported flooding on South Highway 41 at O Street.

Winter Storm, S Sierra Mtns

When
June 5, 10:00 PM PST to June 6, 10:00 AM PST
Where
S Sierra Mtns forecast zone
Reported by
Park/Forest Service

Winter Storm, Tulare Cty Mtns

When
June 5, 10:00 PM PST to June 6, 10:00 AM PST
Where
Tulare Cty Mtns forecast zone
Reported by
Park/Forest Service

Flood, Fresno

When
June 5, 10:11 PM PST to June 6, 12:11 AM PST
Where
Fresno County, 2.14 mi S of Hammond to 2.41 mi S of Hammond
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.739, -119.782

California Highway Patrol reported flooding on the Tulare Avenue on ramp at CA Highway 41.

Flood, Tulare

When
June 5, 10:14 PM PST to June 6, 12:14 AM PST
Where
Tulare County, 2.35 mi NNW of Traver to 2.23 mi NNW of Traver
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.480, -119.500

The Highway patrol reported flooding on Road 40 at Highway 384.

Flood, Fresno

When
June 5, 10:58 PM PST to June 6, 12:58 AM PST
Where
Fresno County, 2.85 mi WSW of Indian Mission to 2.8 mi WSW of Indian Mission
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.970, -119.550

The highway patrol reported flooding on Millerton Road at Mono Avenue.

Thunderstorm Wind, Kings

When
June 6, 12:14 AM PST to 12:20 AM PST
Where
Kings County, 5.97 mi NE of Shirley
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.452, -119.564

The California Highway patrol reported two trees down across 6th Avenue at Clinton Avenue north of Hanford.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2011Every state in 2011This day in weather historyWarnings in California, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326190, 326192, 326195, 326205, 326198, 326213, 326214, 326201, 326203, 326207, 326211.